View Full Version : New to the forum - introduction + my experience with hair loss (minox. and Fin)

01-21-2015, 11:40 AM
Hi Guys,

Just signed up to the forum. Never posted anything but I have been following the show for a while.
I am 32, from Italy (sorry for my english) and loosing hair since I was 17.
I have been dealing with hair loss since I was in high school and it has been an overall slow process since then. I kept my hair medium-long until I was 27-28 years old. Since then I started alternating medium long and short length.

Now I am 32 and I have been on propecia for about 2.5 - 3 years. But I quit 6 months ago.

I would like to share my insight on the two medications, maybe some of you had a similar experience.

First of, in my specific case, both drugs did something to slow down the hair loss (no regrowth of lost hair).

1) Minoxidil worked for few years but eventually the balding in the crow got worst (while still using it). So it did work for a while and then just stopped. Used it for about 6 years and I was pretty diligent (using it twice a day was also a pain in the butt).
Started to have side effects (of course), most of them concerning my blood pressure and a weird pressure on my rib cage (left side). Did a test recently, I applied minoxidil for a week and I got those sides effects back including heart palpitations (... at that point i screamed I KNEW IT!). I lived with these sides for many years and I never associated them to minoxidil even though I suspected something.

2) Propecia: Started 2.5 - 3 years ago. wasn't regrowing new hair... but was keeping the one I still had. How do I know? I quit it last summer (6 months ago) and hair is getting thin... worst on crown. Why did I quit? well... side effects. Sex was OK only sometimes, testicles pain, weak erections. After I stopped everything went back to normal (which is awesome). Had also some other sides that were a bit scarier. I don't drink nor I used drugs... but still I was experiencing some brain fog (still do but WAY WAY less frequently, I am an anxious type by default and my theory is that the drug was amplifying it) and blurred vision and confusion when tired or stressed (also that under control now).

I developed some mild depression as well that maybe wasn't related to the drug but who knows. After discontinuing the drug I overall feel more present and even though I should feel depressed for having less hair, I actually feel better. So stopping the drug made my hair loss worst (obviously) BUT made my overall mood better.

I am married and never received a negative judgment from my wife about my hair EVER! So I feel fortunate in that sense. If I bring it up she is like "who cares you are handsome anyway". I feel I can joke about it when with friends if the time is right and overall I feel confident. I do have goals in life and those keep me busy. Maybe it's also because I am over 30 so looks start to be less important. Don't get me wrong... I do have bad hair days and i think it's gonna always be that way. We do own too many mirrors and they will remind me of that every once in a while ;) I do receive jokes sometimes (my sister expecially) but I know she does it because she believes it is not a big of a deal. Her fiancee is bold. Many men are... Majority of men have a degree of hair loss. women know that. What many men don't have is confidence.

So nothing to complain, however I am intrigued to see new developments on new hair loss treatments that will be more effective and have less sides. I feel like that if they potentially can send people to Mars than they can also figure out an effective treatment. One thing for sure... mice will never have hair problems since everything they experiment on them regrows their hair.

Anyway... nice to meet you all and please leave a comment.


01-21-2015, 12:28 PM
Welcome to the forum!

How is your hair at the moment? Also, I'm sorry to hear that you experienced side effects from propecia... It happens in some of us (including me :p). Glad to hear that your wife doesn't care though and you seem pretty happy too based on your post... You're spot on that having hair but also bad side effects from propecia is worse than having no/thinning/receding hair and a good mood/sex drive/etc.

So you aren't using anything now to do something against MPB?

01-21-2015, 12:46 PM
Hey Illusion,

Thanks for your reply.
I would say I am a NW3 going to 4 (maybe already at 4), and yes, I am not using anything at the moment.
As I said, I hate feeling crappy because of sides. :D

What I am doing it is keep it short. Work on facial hair. Love my beard. Overall I try to remind myself that
I don't look bad at all compared to others. I am personally more annoyed by the weather. Putting hats when cold
or when the sun shines too hard. ehehe